MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis.Complaint history and product history records could not be reviewed because the report did not provide a lot number or any identification traceable to the manufacturing documentation.The file has been opened from a literature report "persistent negative dysphotopsia and small eyes.Per the report the patient exhibited classical bilateral negative dysphotopsia.Negative dysphotopsia has been associated with high-powered iols, small pupils and positive angle k, noted or likely seen in this highly myopic patient.The exact etiology remains elusive because of its multifactorial origins and inconsistent occurrence.A nasal capsulotomy was performed.The patient was markedly improved in the left eye and able to return to his life without visual disturbances.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
In a journal article, the physician reported that following an intraocular lens (iol) implant procedure patient experienced consistent with negative dysphotopsia (nd) in the form of temporal dark arcs.Slit lamp examination revealed trace meibomian gland disease.The posterior capsule was intact with trace posterior capsule opacification.Nasal capsulectomy was performed as intervention.Additional information not requested due to lack of reporter contact information.

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13003630
Report Number1119421-2021-02377
Device Sequence Number11924142
Product Code HQL
UDI-Device Identifier00380650049032
UDI-Public00380650049032
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.360
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2021
Initial Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale